So I went to my dr, being a good little Zee following Enise’s instructions. I’d made my list of things I wanted to ask him, so I may have stretched my appointment to a mammoth 32 seconds.

At first I tried to explain that I really didn’t want to be on anything (said through tears, which didn’t help make a strong argument), with my main concern being about side effects:

Sleepiness: I said I was worried that if I was sleepy, it would really mess up trying to meet uni deadlines, especially with them fast approaching. To which he just said, ‘well we can sort out more extensions. That’s easy. And you look like you could do with the sleep anyway’. Gee thanks, I must look terrible. And the whole point is I don’t want to have more extensions, which will just prove I’m incapable of coping with deadlines.

Appetite increase: I tried telling him I was concerned that  I couldn’t manage to organise and eat proper meals as it was, so what was I meant to do if the pills gave me an even bigger appetite? But he gave me a look to shut me up, just saying that he thought it would be a good thing if I improved my appeitite.

Weight gain: I didn’t bother to raise that issue after his previous comment.

Alcohol: Dr assured me it would be ok to drink with it. Yay! And now I’m just ignoring that sticker on the box warning ‘DO NOT DRINK alcoholic beverages when taking this medication’. At least I don’t swig the pill down with a shot of vodka.

So I am now £7.20 lighter (but luckily haven’t noticed extra physical pounds yet), have a little med certificate for uni, and have been taking the mirtazapines (15mg/day) for a week.

For the first couple of days (I’ve been taking them for a week now), I took them religiously at 6pm, had an early supper, went for a little walk in my neighbourhood and then went to sleep at 8pm. Maybe just getting those longer hours of sleep helped, but the honeymoon period lasted all of two days and now I’ve had to get back to doing my uni work and can’t afford to sleep for 12 or 16 hours or whatever my body would like to do. Things aren’t better…yet…I guess I need to give them a chance…but omg I just feel like my blood is simmering away the entire time. That irritating icecream van with its blood curdling tune was too much this evening.

Advertisements